MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 6

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 6
Model Number 520-42-116
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the components being removed in an attempt to revise the patient to a reverse total shoulder since the infection was cleaned up.The components were place as an antibiotic spacer during a revision surgery.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to a 2nd stage treatment for an infection - removing antibiotic spacer.The previous revision surgery and the revision detailed in this investigation occurred 1.1 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a 2nd stage treatment for an infection - removing antibiotic spacer.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system in reference to (b)(4), 1st stage treatment of the infection.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7814352
Report Number1644408-2018-00795
Device Sequence Number1517072
Product Code KWS
UDI-Device Identifier00888912025027
UDI-Public(01)00888912025027
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model Number520-42-116
Device Catalogue Number520-01-006
Device Lot Number533G1057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1712; 520-00-000, LOT 878C1712; 520-01-006, LOT 533G1057; 520-42-116, LOT 913C1136; 520-00-000, LOT 878C1712; 520-01-006, LOT 533G1057
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR